Georgia, 2005

Flooding in Georgia, March 27 to 28, 2005

March 27 to 28, 2005 · NWS FFC · 15 events in 15 counties and zones

Widespread heavy rain fell across much of the western and central portions of Middle Georgia. The heaviest rain fell from near Lumpkin and Americus northeast to near Jeffersonville and about 50 miles either side.

Where it happened

Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$25,000
Crop damage
None recorded
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

Widespread heavy rain fell across much of the western and central portions of Middle Georgia. The heaviest rain fell from near Lumpkin and Americus northeast to near Jeffersonville and about 50 miles either side. The heavy rain fell in two rounds, one during the early morning from roughly 5 am EST to 10 am EST and another from around 2 pm to 7 pm EST. Rainfall across much of this area averaged three to five inches with local amounts of six to eight inches between Americus and Hawkinsville. Several counties across the western and central portions of Middle Georgia experienced flash flooding during this event. Several dam breakages were reported. General flooding continued across the area for a couple of days.While general flooding was reported throughout much of the area, specific information was received from the counties listed below:Crisp - The County 911 Center reported that a number of roads were flooded from many hours of heavy rain early in the morning. Rainfall of three to four inches fell from midnight until noon EST across the northwest part of the county, with an additional inch of rain during the afternoon hours. The southeast part of the county only received two to three inches total.Muscogee - County 911 Center reported that three to four inches of rain had fallen since midnight across the county. The heavy rain had resulted in numerous flooded streets in Columbus and flooding of the Riverwalk along the Chattahoochee River in the southern portions of downtown Columbus.Stewart - The Lumpkin/Richland Police Department reported that overnight heavy rain had caused flooding of several streets in Richland. Rainfall of four to five inches fell across the county between midnight and noon EST on the 27th.Sumter - Extensive flooding remained across the county, even after the flash flooding had subsided. Among other items, the Sumter Humane Society reported that one foot of water had accumulated in the building.Talbot - Flooding along the Flint River near Georgia Highway 36 in the far northeast part of the county threatened to flood several homes. Water rose into the yards of the homes, but not into the homes. Residents of the area were warned that evacuations may be necessary at any minute.Telfair - After flash flooding damaged and washed out several roads in the county during the early morning hours, flooding continued to affect many areas of the county throughout the day. Railroad tracks, parking lots, and some roads remained under water.Treutlen - Early morning heavy rain caused flooding of several roads in the western portion of the county, including Georgia Highways 46 and 199 and Crooked Run Road. Wildwood Lake overflowed its banks from the excessive runoff and flooded Georgia Highway 46. Some damage was reported to Georgia Highway 199.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Mar 26, 5:30 PM EST, 9 hours 30 minutes earlier.

Area forecast discussion, Mar 26, 5:30 PM EST, 9 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
530 PM EST SAT MAR 26 2005

.SHORT TERM ...
WARM FRONT STRETCHING EAST-WEST ACROSS SOUTH GEORGIA THIS AFTERNOON
WITH SHOWERS/THUNDERSTORMS DEVELOPING SOUTH OF IT. MODELS CONTINUE
TO SHOW BOUNDARY DRIFTING NORTHWARD OVERNIGHT...NEARING THE
GEORGIA-TENNESSEE BORDER BY MORNING. WARM MOIST AIR WILL CONTINUE TO
SPREAD NORTHWARD ACROSS THE STATE WITH THE POTENTIAL FOR SHOWERS AND
THUNDERSTORMS ON THE INCREASE. MAIN FOCUS ON POSSIBILITY OF SEVERE
STORMS WITH MODELS STILL SHOWING GOOD INSTABILITY OVER THE AREA.
BEST CHANCE FOR SEVERE STORMS APPEAR TO BE OVER CENTRAL SECTS
TONIGHT...AND OVER THE ENTIRE AREA SUNDAY. WILL CONTINUE PREVIOUS
FORECAST TREND WITH LIKELY TO CATEGORICAL POPS TONIGHT AND INTO
SUNDAY. SHOULD START TO SEE PRECIP DIMINISHING FROM THE SOUTHWEST
LATE SUNDAY AS SURFACE LOW MOVES NORTHEAST INTO THE THE TENNESSEE
VALLEY...PULLING COLD FRONT EAST INTO GEORGIA. BOUNDARY APPEARS TO
MOVE ACROSS WEST SECTS SUNDAY EVENING...REACHING GEORGIA-CAROLINA
BORDER BY 12Z MONDAY. WILL NEED TO CARRY LOW POPS ACROSS MUCH OF THE
AREA MONDAY WITH GOOD WRAPAROUND AND MODELS HOLDING ON TO LOW POPS
AS FAR SOUTH AS COLUMBUS TO MACON.

.LONG TERM...
SYSTEM CONTINUES TO PUSH EAST OF THE AREA TUESDAY AS HIGH PRESSURE BUILDS
IN FROM THE WEST. DRY WEATHER LOOK TO CONTINUE  AT LEAST THROUGH
MIDWEEK...BEFORE NEXT SYSTEM BEGINS TO AFFECT US. EXTENDED PROGS
SHOW SURFACE HIGH SHIFTING EAST OF THE STATE LATE WEDNESDAY AS COLD
FRONT APPROACHES THE MISSISSIPPI RIVER VALLEY. GFS MODEL SHOWING
SURFACE LOW PUSHING ACROSS THE TENNESSEE-OHIO VALLEY REGION PULLING
COLD FRONT INTO NORTHWEST ALABAMA BY THE END OF THE DAY THURSDAY.
WILL GO WITH CHANCE POPS THURSDAY AFTERNOON/NIGHT MAINLY OVER WEST
SECTS...THEN CHANCE POPS ALL OF COUNTY WARNING AREA FRIDAY. SYSTEM
PUSHES THROUGH FRIDAY BUT COULD SEE LINGERING SHOWERS OVER THE NORTH
FRIDAY NIGHT IN WRAP-AROUND. HIGH PRESSURE BUILDS BACK ACROSS THE
AREA FOR THE WEEKEND WITH DRY FORECAST INTO SUNDAY.
&&

.AVIATION...
SIGNIFICANT WEATHER SYSTEM STILL SLATED TO AFFECT NORTH AND CENTRAL
GA TAF SITES OVERNIGHT AND SUN. CLOSED UPPER LOW WILL MOVE SLOWLY
EAST ACROSS THE SOUTHERN PLAINS AND INTO THE MID-SOUTH THROUGH
MONDAY. A WEAK WARM FRONT WILL LIFT NORTH INTO NORTH GA LATE TONIGHT
AND EARLY SUNDAY. EXPECT WIDESPREAD SHRA/TSRA ACTIVITY TO SPREAD
INTO THE AREA FROM THE SOUTH TONIGHT AS STRONG ACTIVITY...NOW ALONG
THE GULF COAST...BEGINS TO LIFT NORTH. FOR SUN...THE AREA WILL BE IN
THE WARM SECTOR...WITH WARM ADVECTION ACTIVITY MOVING OUT IN THE
MORNING...THEN CHANCE FOR SVR TSRA DURING THE AFTERNOON. SVR THREAT
APPEARS SLIGHTLY REDUCED FROM THAT INDICATED EARLIER...BUT
NONETHELESS REMAINS SIGNIFICANTLY.

CEILINGS...FOR NOW...LOW DEWPOINTS NORTH OF WARM FRONTAL BOUNDARY
PROTECTING THE AREA FROM ANY PROBLEMS NOW. HOWEVER...THIS WILL
CHANGE QUICKLY OVERNIGHT. EXPECT CSG-MCN CIGS TO DROP TO IFR AROUND
06Z AS TSRA ACTIVITY...NOW OVER S AL/S GA...BEGINS TO CREEP
NORTHWARD. CIGS WILL DROP TO IFR IN THE ATL-AHN AREA AROUND 09Z.
IFR-LIFR CIGS SHOULD PREVAIL THROUGH THE MORNING...BECOMING
POTENTIALLY MVFR DURING THE AFTERNOON AS AREA MOVES INTO THE WARM
SECTOR. ANY TSRA DEVELOPMENT TOMORROW AFTERNOON WOULD BRIEFLY
REINTRODUCE IFR-LIFR CONDITIONS.

VISIBILITY...VFR FOR NOW. GENERALLY IFR ONCE TSRA ACTIVITY SPREADS
INTO THE AREA AFT 06Z...WITH LIFR POSSIBLE IN STRONGER TSRA.
IFR-LIFR CONDITIONS THROUGH THE MORNING HOURS SUN...BECOMING MVFR BY
AFTERNOON WHEN AREA MOVES INTO WARM SECTOR. OF COURSE...IFR-LIFR
WILL REOCCUR IN SVR TSRA ACTIVITY SUN AFTERNOON.

WX...GENERAL TSRA OVERNIGHT AND EARLY SUNDAY...MAINLY 06Z-15Z...THEN
ISOLD-SCT SVR TSRA BY AFTERNOON. SVR TSRA POSSIBLE CSG-MCN THIS
EVENING...WITH TORNADO WATCH FORTHCOMING NEAR THIS AREA SHORTLY.

WINDS...NORTH OF WARM FRONT...GENERALLY E-SE 5-10KTS...BUT
INCREASING 10-15KTS LATER TONIGHT. WINDS BECOMING SSE-S SOUTH OF
WARM FRONT...ALL AREAS WILL SEE WINDS VEER TO SSE-S BY SUN
MORNING...AND SPEEDS INCREASE TO 15KTS OR BETTER BY AFTERNOON IN
WARM SECTOR.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATLANTA         59  71  51  63 /  90  80  50  30
ATHENS          57  69  52  64 /  90  80  60  30
GAINESVILLE     56  66  49  59 /  90  80  60  30
ROME            57  70  52  64 /  90  80  60  30
COLUMBUS        62  76  54  66 /  90  60  30  20
MACON           61  73  54  66 /  90  70  50  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
GA...NONE.

&&
Hazardous weather outlook, Mar 26, 10:48 AM EST, 16 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1048 AM EST SAT MAR 26 2005

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-271043-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD-
CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE-
FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK-
HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON-
JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE-
MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-
OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-
SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-
TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-
WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1048 AM EST SAT MAR 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY.

...ISOLATED SEVERE THUNDERSTORMS EXPECTED LATE THIS AFTERNOON AND
TONIGHT...

.SYNOPSIS...
A WARM FRONT OVER SOUTH GEORGIA WILL LIFT NORTHWARD TODAY...
SPREADING MOIST...UNSTABLE AIR OVER NORTH AND CENTRAL GEORGIA.
A WEAK UPPER LEVEL SHORT WAVE WILL MOVE ACROSS ALABAMA BY LATE
THIS AFTERNOON.

.DISCUSSION...
DEWPOINTS WILL CLIMB INTO THE LOWER TO MID 60S ACROSS NORTH AND
CENTRAL GEORGIA AS WARM...MOIST AIR SPREADS NORTHWARD THROUGH THIS
EVENING. STRONG SURFACE AND ELEVATED INSTABILITY...WITH LIFTED INDEX
VALUES OF MINUS 4 TO  MINUS 6 DEVELOP BY THIS EVENING ACROSS WEST
CENTRAL GEORGIA. THE BEST TIME FOR THE DEVELOPMENT OF SEVERE
THUNDERSTORMS WILL BE THIS EVENING THROUGH THE OVERNIGHT HOURS.
THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS PARTS OF SOUTHERN AND
CENTRAL GEORGIA BY THIS AFTERNOON. WITH STRONG WINDS ALOFT ASSOCIATED
WITH THE APPROACHING STORM SYSTEM AND HIGH AMOUNTS OF MOISTURE AND
INSTABILITY...SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE WITH
LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREAT. THESE
THUNDERSTORMS COULD REACH NORTHERN GEORGIA BEFORE WEAKENING BELOW
SEVERE LEVELS LATE TONIGHT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD MONITOR
WEATHER CONDITIONS AND LATER STATEMENTS FOR POSSIBLE ACTIVATION.

.DAY TWO THROUGH DAY SEVEN...SUNDAY THROUGH SATURDAY.

AS THE UPPER LEVEL STORM SYSTEM MOVES CLOSER TO THE AREA SUNDAY...
SEVERE WEATHER WILL AGAIN BE LIKELY. INSTABILITY IS EXPECTED TO BE
SLIGHTLY HIGHER AND THE VERTICAL WIND PROFILE WILL BE MORE FAVORABLE
FOR SEVERE THUNDERSTORM DEVELOPMENT.

THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE SUNDAY
AFTERNOON AND EVENING AS A STRONG AREA OF SURFACE LOW PRESSURE
TRACKS FROM NORTHEAST ALABAMA TO NORTHWEST GEORGIA INTO EASTERN
TENNESSEE. SEVERE THUNDERSTORMS CAN BE EXPECTED NEAR AND SOUTH OF
THE LOW PRESSURE AREA. THE PRIMARY THREAT WILL BE LARGE HAIL AND
DAMAGING WINDS...HOWEVER A FEW TORNADOES MAY ALSO BE POSSIBLE.

SPOTTERS AND EMERGENCY MANAGERS ARE URGED TO MONITOR LATER FORECASTS
AND STATEMENTS REGARDING THIS POTENT SPRING STORM AND BE READY FOR
ACTIVATION.

&&
FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER
INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON
GEORGIA.

In the hours before

Special weather statement, Mar 26, 10:13 PM EST, 4 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1013 PM EST SAT MAR 26 2005

GAZ066>074-076-078>086-089>098-102>113-270915-
BALDWIN-BIBB-BLECKLEY-CHATTAHOOCHEE-CRAWFORD-CRISP-DODGE-DOOLY-
EMANUEL-HARRIS-HOUSTON-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-MACON-
MARION-MERIWETHER-MONROE-MONTGOMERY-MUSCOGEE-PEACH-PIKE-PULASKI-
SCHLEY-STEWART-SUMTER-TALBOT-TAYLOR-TELFAIR-TOOMBS-TREUTLEN-TROUP-
TWIGGS-UPSON-WASHINGTON-WEBSTER-WHEELER-WILCOX-WILKINSON-
1013 PM EST SAT MAR 26 2005

...TORNADO WATCH NUMBER 93 IN EFFECT UNTIL 5 AM EST...

THE TORNADO WATCH IS IN EFFECT FOR THE FOLLOWING COUNTIES
...BALDWIN...BIBB...BLECKLEY...CHATTAHOOCHEE...CRAWFORD...
CRISP...DODGE...DOOLY...EMANUEL...HARRIS...HOUSTON...JEFFERSON
...JOHNSON...JONES...LAMAR...LAURENS...MACON...MARION...
MERIWETHER...MONROE...MONTGOMERY...MUSCOGEE...PEACH...PIKE...
PULASKI...SCHLEY...STEWART...SUMTER...TALBOT...TAYLOR...TELFAIR
...TOOMBS...TREUTLEN...TROUP...TWIGGS...UPSON...WASHINGTON...
WEBSTER...WHEELER...WILCOX AND WILKINSON COUNTIES.
Special weather statement, Mar 27, 12:45 AM EST, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1245 AM EST SUN MAR 27 2005

GAZ102-103-270630-

1245 AM EST SUN MAR 27 2005

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL...WIND GUSTS TO 45
MPH...AND FREQUENT CLOUD-TO-GROUND LIGHTNING IN WEBSTER AND SOUTHERN
STEWART COUNTIES UNTIL 130 AM EST...

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN WEBSTER AND
STEWART COUNTIES UNTIL 115 AM EST...

AT 1241 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 8 MILES SOUTH OF LUMPKIN TO 31 MILES
SOUTHWEST OF LUMPKIN...MOVING EAST AT 60 MPH.

THESE STORMS WILL AFFECT THE CITIES OF LUMPKIN...WESTON...AND
PRESTON.

RAB
Special weather statement, Mar 27, 12:45 AM EST, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1245 AM EST SUN MAR 27 2005

GAZ102-103-270630-

1245 AM EST SUN MAR 27 2005

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL...WIND GUSTS TO 45
MPH...AND FREQUENT CLOUD-TO-GROUND LIGHTNING IN WEBSTER AND SOUTHERN
STEWART COUNTIES UNTIL 130 AM EST...

AT 1241 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 8 MILES SOUTH OF LUMPKIN TO 31 MILES
SOUTHWEST OF LUMPKIN...MOVING EAST AT 60 MPH.

THESE STORMS WILL AFFECT THE CITIES OF LUMPKIN...WESTON...AND
PRESTON.

RAB
Special weather statement, Mar 27, 1:27 AM EST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
127 AM EST SUN MAR 27 2005

GAZ104-270700-

127 AM EST SUN MAR 27 2005

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL...WIND GUSTS TO 50
MPH...AND FREQUENT CLOUD-TO-GROUND LIGHTNING IN SOUTHERN SUMTER
COUNTY UNTIL 200 AM EST...

AT 121 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 9 MILES SOUTHWEST OF AMERICUS TO NEAR
BRONWOOD IN TERRELL COUNTY...MOVING NORTHEAST AT 40 MPH.

THESE THUNDERSTORMS WILL AFFECT MUCH OF SOUTHERN SUMTER COUNTY...AND
ESPECIALLY THE CITIES OF LESLIE AND DESOTO.

STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO AND TELEVISION
FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS.

RAB
Special weather statement, Mar 27, 2:20 AM EST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
220 AM EST SUN MAR 27 2005

GAZ089-090-270800-

220 AM EST SUN MAR 27 2005

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL...WIND GUSTS TO 45
MPH...AND FREQUENT CLOUD-TO-GROUND LIGHTNING UNTIL 300 AM EST FOR
MUSCOGEE AND CHATTAHOOCHEE COUNTIES...

AT 220 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 6 MILES SOUTHWEST OF COLUMBUS TO 14 MILES
SOUTHWEST OF FORT BENNING SOUTH...MOVING EAST AT 50 MPH.  ANOTHER
STRONG STORM WAS LOCATED NEAR CUSSETA...ALSO MOVING EAST AT 50 MPH.

THESE STORMS WILL AFFECT MUCH OF CHATTAHOOCHEE AND MUSCOGEE
COUNTIES. HEAVY RAIN WILL ALSO ACCOMPANY THIS ACTIVITY.

STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO AND TELEVISION
FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS.

RAB
Special weather statement, Mar 27, 2:55 AM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
255 AM EST SUN MAR 27 2005

GAZ080-081-270845-

255 AM EST SUN MAR 27 2005

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 TO 50 MPH WINDS
IN TAYLOR AND CRAWFORD COUNTIES UNTIL 345 AM EST...

AT 254 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BUTLER...MOVING NORTHEAST AT 55 MPH.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 5 AM EST. CONTINUE TO
MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR
FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

15 flood. Local standard time, as filed.

Flood, Sumter

When
March 27, 3:00 AM EST to March 28, 6:00 PM EST
Where
Sumter forecast zone
Reported by
GOVT OFFICIAL
Coordinates
32.040, -84.197 (the zone’s center; the record gives no point)

Flood, Stewart

When
March 27, 6:00 AM EST to 10:00 PM EST
Where
Stewart forecast zone
Reported by
GOVT OFFICIAL
Coordinates
32.079, -84.835 (the zone’s center; the record gives no point)

Flood, Chattahoochee

When
March 27, 6:00 AM EST to 11:00 PM EST
Where
Chattahoochee forecast zone
Reported by
GOVT OFFICIAL
Coordinates
32.347, -84.787 (the zone’s center; the record gives no point)

Flood, Webster

When
March 27, 6:00 AM EST to 10:00 PM EST
Where
Webster forecast zone
Reported by
GOVT OFFICIAL
Coordinates
32.383, -81.333

Flood, Muscogee

When
March 27, 6:30 AM EST to 10:00 PM EST
Where
Muscogee forecast zone
Reported by
GOVT OFFICIAL
Coordinates
33.800, -84.200

Flood, Marion

When
March 27, 6:30 AM EST to 10:00 PM EST
Where
Marion forecast zone
Reported by
GOVT OFFICIAL
Coordinates
32.183, -83.183

Flood, Schley

When
March 27, 6:30 AM EST to 10:00 PM EST
Where
Schley forecast zone
Reported by
GOVT OFFICIAL
Coordinates
32.262, -84.315 (the zone’s center; the record gives no point)

Flood, Macon

When
March 27, 7:00 AM EST to March 28, 6:00 PM EST
Where
Macon forecast zone
Reported by
GOVT OFFICIAL
Coordinates
32.167, -83.817

Flood, Dooly

When
March 27, 7:00 AM EST to 11:00 PM EST
Where
Dooly forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.133, -82.867

Flood, Crisp

When
March 27, 8:00 AM EST to 9:00 PM EST
Where
Crisp forecast zone
Reported by
GOVT OFFICIAL
Coordinates
31.923, -83.768 (the zone’s center; the record gives no point)

Flood, Taylor

When
March 27, 8:00 AM EST to 10:00 PM EST
Where
Taylor forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.556, -84.250 (the zone’s center; the record gives no point)

Flood, Treutlen

When
March 27, 9:30 AM EST to 12:30 PM EST
Where
Treutlen forecast zone
Property damage
$25,000
Reported by
NEWSPAPER
Coordinates
32.404, -82.567 (the zone’s center; the record gives no point)

Flood, Houston

When
March 27, 10:00 AM EST to March 28, 12:00 PM EST
Where
Houston forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
31.533, -84.250

Flood, Montgomery

When
March 27, 12:00 PM EST to 10:00 PM EST
Where
Montgomery forecast zone
Reported by
NEWSPAPER
Coordinates
32.173, -82.535 (the zone’s center; the record gives no point)

Flood, Telfair

When
March 27, 1:30 PM EST to 11:30 PM EST
Where
Telfair forecast zone
Reported by
NEWSPAPER
Coordinates
31.930, -82.939 (the zone’s center; the record gives no point)

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2005Every state in 2005This day in weather historyWarnings in Georgia, March 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5440209, 5440201, 5440206, 5440207, 5440200, 5440203, 5440204, 5440205, 5440208, 5440202, 5440210, 5440212, 5440211, 5440214, 5440213.